Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 89, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 10, 2022, 11:42 PM CDT for Kinney County, Maverick County, Val Verde County, Texas. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2022, 11:42 PM CDT (04:42 UTC)
- Expired
- May 11, 2022, 12:45 AM CDT
- In force
- 63 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kinney County, TX, Maverick County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 50 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 12:18 AM CDT | TSTM WND GST 62 | 1 Ne Laughlin Afb, TX | 54 KNOT WINDS REPORTED AT KDLF ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 3:27 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.7 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3262 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1720 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
817
WUUS54 KEWX 110442
SVREWX
TXC271-323-465-110545-
/O.NEW.KEWX.SV.W.0089.220511T0442Z-220511T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1142 PM CDT Tue May 10 2022
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Western Kinney County in south central Texas...
Northwestern Maverick County in south central Texas...
Southeastern Val Verde County in south central Texas...
* Until 1245 AM CDT.
* At 1141 PM CDT, a severe thunderstorm was located near Quemado,
moving northwest at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Del Rio, Quemado, Lake View, Val Verde Park, Standart, Cienegas
Terrace, Amanda, Laughlin AFB, Escondido Estates and Lake Ridge
Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
&&
LAT...LON 2957 10065 2899 10049 2893 10064 2910 10067
2917 10078 2920 10077 2926 10081 2928 10087
2931 10089 2933 10094 2935 10095 2936 10100
2942 10104
TIME...MOT...LOC 0441Z 156DEG 25KT 2903 10062
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RUNYEN3 follow-up statements
305
WWUS54 KEWX 110505
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1205 AM CDT Wed May 11 2022
TXC323-110514-
/O.CAN.KEWX.SV.W.0089.000000T0000Z-220511T0545Z/
Maverick TX-
1205 AM CDT Wed May 11 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MAVERICK COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 2942 10104 2957 10065 2909 10052 2909 10067
2910 10067 2917 10078 2920 10077 2926 10081
2928 10087 2931 10089 2933 10094 2935 10095
2936 10100
TIME...MOT...LOC 0504Z 161DEG 38KT 2928 10071
$$
TXC271-465-110545-
/O.CON.KEWX.SV.W.0089.000000T0000Z-220511T0545Z/
Kinney TX-Val Verde TX-
1205 AM CDT Wed May 11 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR WESTERN KINNEY AND SOUTHEASTERN VAL VERDE COUNTIES...
At 1204 AM CDT, a severe thunderstorm was located near Laughlin AFB,
or 11 miles southeast of Del Rio, moving north at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Del Rio, Lake View, Val Verde Park, Standart, Cienegas Terrace,
Amanda, Laughlin AFB, Escondido Estates and Lake Ridge Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2942 10104 2957 10065 2909 10052 2909 10067
2910 10067 2917 10078 2920 10077 2926 10081
2928 10087 2931 10089 2933 10094 2935 10095
2936 10100
TIME...MOT...LOC 0504Z 161DEG 38KT 2928 10071
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RUNYEN783
WWUS54 KEWX 110520
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1220 AM CDT Wed May 11 2022
TXC271-465-110545-
/O.CON.KEWX.SV.W.0089.000000T0000Z-220511T0545Z/
Kinney TX-Val Verde TX-
1220 AM CDT Wed May 11 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR WESTERN KINNEY AND SOUTHEASTERN VAL VERDE COUNTIES...
At 1219 AM CDT, a severe thunderstorm was located over Laughlin AFB,
or 7 miles east of Del Rio, moving northwest at 30 mph. A 62 mph
wind gust was measured at Laughlin AFB.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Automated Weather Observing System.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Del Rio, Lake View, Val Verde Park, Standart, Cienegas Terrace,
Amanda, Laughlin AFB, Escondido Estates and Lake Ridge Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2942 10104 2957 10065 2909 10052 2909 10067
2910 10067 2917 10078 2920 10077 2926 10081
2928 10087 2931 10089 2933 10094 2935 10095
2936 10100
TIME...MOT...LOC 0519Z 156DEG 25KT 2938 10076
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
RUNYEN971
WWUS54 KEWX 110538
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1238 AM CDT Wed May 11 2022
TXC271-465-110547-
/O.EXP.KEWX.SV.W.0089.000000T0000Z-220511T0545Z/
Kinney TX-Val Verde TX-
1238 AM CDT Wed May 11 2022
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KINNEY AND
SOUTHEASTERN VAL VERDE COUNTIES WILL EXPIRE AT 1245 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail and gusty winds are still
possible with these thunderstorms in northwest Kinney County.
A Flood Advisory remains in effect for portions of the area until
330 AM CDT.
LAT...LON 2942 10104 2957 10065 2909 10052 2909 10067
2910 10067 2917 10078 2920 10077 2926 10081
2928 10087 2931 10089 2933 10094 2935 10095
2936 10100
TIME...MOT...LOC 0537Z 156DEG 25KT 2949 10081
$$
RUNYENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 8:34 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, May 10, 8:34 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 834 PM CDT Tue May 10 2022 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE FOR SEVERE THUNDERSTORMS... Issued at 830 PM CDT Tue May 10 2022 Severe thunderstorms that developed earlier across Val Verde County have evolved into a broken convective line now into Kinney and Edwards counties. This has necessitated the expansion of the Severe Thunderstorm Watch into these counties. The line could make it into portions of Real and western Uvalde counties. However, increasing convective inhibition farther east could eventually result in a weakening trend 10 PM to midnight. && .MESOSCALE UPDATE FOR SEVERE THUNDERSTORMS... Issued at 413 PM CDT Tue May 10 2022 A Severe Thunderstorm Watch has been issued for Val Verde County through 11 PM CDT. Some storms will be capable of producing large hail and damaging wind gusts this evening across this area. Some of the convective allowing models indicate the discrete storms across Mexico and the dry line evolving into one or more convective lines into the early evening. The convective allowing models indicate southern storms and severe threat rapidly weakening 10 PM to Midnight across the western 1/3 of the CWA. && .SHORT TERM... (Tonight through Wednesday night) Issued at 128 PM CDT Tue May 10 2022 A strong cap is reducing diurnal heating and keeping convection from developing over most of the area. There are a few, elevated, stray sprinkles along and east of I-35, but those are rooted above the boundary layer and hence moisture-starved, so we do not expect them to develop more than they already have. The bigger show will be late this afternoon and evening as a weak shortwave trough, the dryline, and several mountain chains in west Texas and northern Mexico initiate convection. CAPE, bulk shear, and SRH are all sufficient for supercells, but the profiles seem to indicate these will be LP "barber pole" supercells (mostly in West Texas), or the cold pools will grow upscale into short lines of storms. The upshot for our area are good chances for rain on the Rio Grande Plains, but only light to moderate amounts, and lower end severe threats of large hail and damaging winds. One or two storms may make it to the U.S. Highway 83 corridor, but these would not be severe, nor bring significant rainfall. Otherwise, the longwave pattern begins to transition on Wednesday toward zonal at mid and upper levels. With no near-surface boundaries in the area, we do not anticipate any thunderstorms. Conditions will be more similar to mid to late summer, with cloudy skies and muggy conditions in the mornings, followed by partly cloudy and hot afternoons. Temperatures will be above normal, but should not threaten records. && .LONG TERM... (Thursday through Monday) Issued at 128 PM CDT Tue May 10 2022 High pressure under upper level ridging will dominate through the long term period. The surface high over the Gulf will keep the dryline and any convection west of our CWA most days. The only chance for showers and thunderstorms over us will be Friday afternoon when a weak shortwave trough moves across Texas. The only part of the area that will have any chance for rain will be northern Val Verde County, and even there chances will be very low. The rest of the area will remain dry. Temperatures through the end of the week will continue well above normal with highs mainly in the middle to upper 90s. Sunday and Monday the upper ridge will strengthen over Texas and increased subsidence will push temperatures a bit higher with triple digit highs over much of the CWA Monday. && .AVIATION... (00Z TAFS) Issued at 617 PM CDT Tue May 10 2022 Convection has developed in the higher terrain of Mexico and is now crossing the Rio Grande, north of DRT. Several models indicate coverage increasing in the vicinity of Del Rio 01Z-03Z. Some of the storms could become severe, producing large hail and wind gusts in excess of 50KT. Models indicate the southern end of the activity weakening around 04Z-06Z. We do not expect this to reach the I-35 corridor sites. Otherwise, VFR conditions prevail this evening, outside of convection. Stratus is expected to re-develop from the Coastal Plains into the I-35 corridor between 04Z-07Z and the west through the Hill Country overnight and into the Rio Grande 08Z-12Z Tuesday. Stratus will again mix out between 15Z-18Z Tuesday. Haze also continues to linger across South Central Texas, partially owing to smoke particulate that has been advected into the region from seasonal agricultural burns taking place in Mexico. While visibility with the haze is mostly greater than 6SM, there have been some periods the past couple of days where visibility briefly drops into the MVFR range. This has been mostly occurring in the morning hours. South to southeast winds will continue through the TAF period, with some gusts between 20-28KT this evening and again Wednesday afternoon and evening. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 71 94 69 95 / 0 0 0 0 Austin Bergstrom Intl Airport 70 94 68 95 / 0 0 0 0 New Braunfels Muni Airport 71 96 68 96 / 0 0 0 0 Burnet Muni Airport 70 94 68 95 / 0 0 0 0 Del Rio Intl Airport 75 95 72 96 / 50 0 0 0 Georgetown Muni Airport 70 94 68 95 / 0 0 0 0 Hondo Muni Airport 71 97 68 98 / 10 0 0 0 San Marcos Muni Airport 70 96 68 96 / 0 0 0 0 La Grange - Fayette Regional 73 95 69 95 / 0 0 0 0 San Antonio Intl Airport 72 95 70 95 / 0 0 0 0 Stinson Muni Airport 74 98 72 99 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...76 Long-Term...05 Aviation...76
Hazardous weather outlook, May 10, 3:44 AM CDT, 19 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 344 AM CDT Tue May 10 2022 TXZ171>173-183>194-202>209-217>225-228-111100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 344 AM CDT Tue May 10 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Late this afternoon and this evening, there is a slight risk of severe storms over Val Verde County. East of the slight risk area, a marginal risk of severe storms extends to near a Leakey to Uvalde to Carrizo Springs line. Large hail and damaging winds will be the primary threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 10, 8:52 PM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
852 PM CDT Tue May 10 2022
TXZ184-110245-
Edwards TX-
852 PM CDT Tue May 10 2022
...A strong thunderstorm will impact portions of southwestern Edwards
County through 945 PM CDT...
At 851 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Carta Valley, or 20 miles southeast of Loma Alta,
moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rocksprings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
&&
LAT...LON 2968 10040 2975 10061 3004 10041 3005 10014
TIME...MOT...LOC 0151Z 207DEG 21KT 2974 10049
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 10, 9:11 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
911 PM CDT Tue May 10 2022
TXZ184-202-110315-
Kinney TX-Edwards TX-
911 PM CDT Tue May 10 2022
...A strong thunderstorm will impact portions of central Kinney and
southwestern Edwards Counties through 1015 PM CDT...
At 911 PM CDT, Doppler radar was tracking a strong thunderstorm near
Standart, or 12 miles west of Brackettville, moving north at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brackettville, Standart, Alamo Village, Amanda, Kickapoo Cavern State
Park and Fort Clark Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
&&
LAT...LON 2913 10050 2919 10071 2975 10059 2964 10028
TIME...MOT...LOC 0211Z 193DEG 27KT 2925 10060
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 10, 9:23 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
923 PM CDT Tue May 10 2022
TXZ184-110315-
Edwards TX-
923 PM CDT Tue May 10 2022
...A strong thunderstorm will impact portions of north central
Edwards County through 1015 PM CDT...
At 922 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Rocksprings, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of north central
Edwards County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
&&
LAT...LON 3029 10006 3001 10025 3002 10049 3029 10037
TIME...MOT...LOC 0222Z 206DEG 25KT 3005 10036
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 10, 9:42 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Austin/San Antonio TX
942 PM CDT Tue May 10 2022
TXZ184-110345-
Edwards TX-
942 PM CDT Tue May 10 2022
...A strong thunderstorm will impact portions of northeastern Edwards
County through 1045 PM CDT...
At 942 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Rocksprings, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rocksprings, Us-377 Near The Kimble-
Edwards County Line and Devil's Sinkhole State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
&&
LAT...LON 3029 9977 3008 9992 3008 9997 2996 10000
2982 10009 2985 10033 3029 10015
TIME...MOT...LOC 0242Z 205DEG 24KT 2990 10024
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 10, 11:22 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1122 PM CDT Tue May 10 2022
TXZ202-217-110500-
Maverick TX-Kinney TX-
1122 PM CDT Tue May 10 2022
...Strong thunderstorms will impact portions of southwestern Kinney
and northwestern Maverick Counties through MIDNIGHT CDT...
At 1122 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northwest of Quemado to Radar Base.
Movement was north at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Quemado, Radar Base and Normandy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Texas.
&&
LAT...LON 2884 10058 2890 10060 2890 10063 2892 10063
2894 10065 2900 10065 2909 10067 2917 10078
2920 10077 2923 10080 2924 10079 2924 10076
2925 10076 2915 10055 2880 10050
TIME...MOT...LOC 0422Z 172DEG 33KT 2904 10080 2888 10051
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
RUNYENSpecial weather statement, May 10, 11:31 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1131 PM CDT Tue May 10 2022
TXZ183-110515-
Val Verde TX-
1131 PM CDT Tue May 10 2022
...Strong thunderstorms will impact portions of southeastern Val
Verde County through 1215 AM CDT...
At 1130 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles southwest of Amistad Village to 8
miles south of Cienegas Terrace to 11 miles south of Laughlin AFB.
Movement was north at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Del Rio, Lake View, Amistad Village, Black Brush Point, Amistad
Acres, Laughlin AFB, Box Canyon, Val Verde Park, Diablo East,
Cienegas Terrace, Long Point, Governors Landing, 277 South Boat Ramp,
San Pedro Canyon, 277 North Campground, Spur 406 Campground, Rock
Quarry Campground, Escondido Estates, Salem Point and Lake Ridge
Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2958 10109 2950 10077 2933 10074 2926 10075
2925 10076 2924 10076 2928 10087 2931 10089
2937 10101 2946 10106 2947 10115 2952 10118
2952 10125 2954 10126 2957 10124 2958 10127
2957 10130 2959 10131
TIME...MOT...LOC 0430Z 164DEG 24KT 2926 10121 2925 10099 2920 10080
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
RUNYENThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:13 PM CDT | Special Weather Statement | EWX | Val Verde | 47 min |
| May 10, 7:26 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 39 min |
| May 10, 7:42 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 39 min |
| May 10, 8:03 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 57 min |
| May 10, 8:25 PM CDT | Special Weather Statement | EWX | Edwards | 65 min |
| May 10, 8:52 PM CDT | Special Weather Statement | EWX | Edwards | 53 min |
| May 10, 9:11 PM CDT | Special Weather Statement | EWX | Kinney | 64 min |
| May 10, 9:23 PM CDT | Special Weather Statement | EWX | Edwards | 52 min |
| May 10, 9:42 PM CDT | Special Weather Statement | EWX | Edwards | 63 min |
| May 10, 11:22 PM CDT | Special Weather Statement | EWX | Kinney | 38 min |
| May 10, 11:31 PM CDT | Special Weather Statement | EWX | Val Verde | 44 min |
| May 10, 11:58 PM CDT | Special Weather Statement | EWX | Val Verde | 32 min |
| May 11, 12:17 AM CDT | Special Weather Statement | EWX | Kinney | 43 min |
| May 11, 12:29 AM CDT | Areal Flood Advisory | EWX | Kinney, Val Verde | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.